Candida & hairloss?

Home The Candida Forum Candida Questions Candida & hairloss?

This topic contains 5 replies, has 5 voices, and was last updated by  r.andy1 4 years, 6 months ago.

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #113151

    zz888
    Member
    Topics: 1
    Replies: 1

    Hi all, please excuse my ignorance as I have just recently started researching candida as a possible culprit to some of my many health concerns. Let me begin with a little bit about my symptoms. Apologies in advance for this being lengthy, I am so concerned about my symptoms and would really like to hear about others experiences/perspectives. I Would really appreciate any advice/suggestions/words of encouragement from anyone.

    In the past couple of months, I noticed a good amount of hair loss on my scalp, not in clumps or anything but just overall thinning of my hair with my part being much wider than before and my scalp more visible. I naturally have pretty thick hair so it’s not too noticeable to other people. I visited my dermatologist and he brushed it off normal hair loss people may experience in their 20s (I am 22yo Female). I also noticed 2 red itchy/splotchy patches as well as a lot of dandruff on my scalp on my hairline around this same time that I noticed hair loss, though the red patches would come and go and the hair loss wasn’t necessarily where these patches were. The derm. just said this was just dermatitis/dandruff. I also asked him about a rash that had showed up on my wrist that would come and go and get really inflamed at times and almost gone at other times. He also dismissed this as “Dermatitis.” Now 3 weeks after seeing the dermatologist I am convinced its related to my hair loss. I have many more red patches pop up on my scalp now, my scalp is considerably itchier than before, and I noticed I lost a considerable amount of hair on top of one of these new red spots. Its clear that whatever these red areas are they are somewhat related to the hair loss.

    I started researching candida and hair loss and I was shocked to see that I have many candida symptoms. I have been taking Adderall for ADHD for years, and I am always tired and fatigued even after a full nights sleep, and I often find myself even tired after taking amphetamines (adderall)! Also, I have always been prone to sinus infections/post-nasal drip, always wake up with sore throats, and have taken many rounds of antibiotics for sinus infections as well as for acne in high school (though that was 6 years ago). I also have been diagnosed with hypothyroid and take medication for that, and I am also on birth control. I did the candida “spit test” which showed clear positive results for candida, though I hear this test is unreliable. I started taking probiotics yesterday (although they are only 3billion organisms) as well as a “candida support” supplement that contains Oregano Oil, Pau D’Arco, Black Walnut & Caprylic Acid. I started feeling horrible today withs headaches, brain fogginess, getting really hot then really cold…which I take as a sign of candida die off and that I am actually addressing the problem. I am a law student and under considerable stress, so I think that may have had a part in causing this sudden flare up of symptoms.

    My questions:
    What kind of hair loss is associated with candida? Is it more patchy hair loss or overall hair thinning?
    What about these red splotchy patches on my scalp and wrist? Are they related and is this indicative of candida?
    Is it likely I have had candida for a long time resulting in hypothyroid/sinusitis and only noticed know because of the hair loss/scalp issues? Or is this a new problem?
    How long on these supplements does it usually take for candida to clear up, and does anyone have experience with how long it takes for hair to grow back/does it grow back?

    #113177

    EricaI
    Member
    Topics: 5
    Replies: 17

    Hi zz888,
    I’ve had hair loss also before starting the strict diet. It’s actually gotten 10 times worse (literally) in the past 3 weeks (I started the strict diet about 12 weeks ago). All of a sudden, lots of hair coming out when I shower or brush my hair. I also had an itchy scalp and some dandruff but no red splotichiness…sp?
    I’m so nervous to shower or brush my hair 🙁
    It’s thinning and I’m nervous how it will look if it continues at this rate.
    I started using nizoral a week ago and notice less it hing but still the same amount of hair loss.

    I’d also love some advice from anyone who has experienced hair loss and how to stop it or help decrease it.

    I bought humic and fluvic minerals and started a week ago, but again no signs that its helping yet
    .
    Do I have to get a test to know if molybdenum is causing the hair loss? I’d be low in copper, is that right? Any other way to tell?
    Thanks,
    Erica

    #113201

    Wiley200
    Participant
    Topics: 2
    Replies: 386

    Adderall is really hard on your adrenals. When your adrenals become depleted your immune system won’t work as well.( leaving your body open to a candida overgrowth) I also took adderall and it stopped working for me too. It whipped my adrenals. If you can live without it, you will be much better off . Adrenal fatigue can also cause a thyroid hormone imbalance.

    It sounds like you need a really good integrative doctor.

    #113704

    EricaI
    Member
    Topics: 5
    Replies: 17

    Just wanted to post a quick update.
    I’ve switched to using Nizoral shampoo and wash every other or third day.
    A few days after I started the shampoo I also started supplementing with Biotin and my hair loss is now back to normal! Just a few strands lost when I shampoo compared to clumps coming out!
    I’m feeling relieved 🙂
    Happy Holidays to all!

    #113722

    ThomasJoel2
    Participant
    Topics: 9
    Replies: 375

    My hair has thinned too since getting sick. My hair loss was at the worst though when I was on a high sulfur diet and improved significantly once I cut out all sulfur. Maybe something for you to try.

    #122275

    r.andy1
    Member
    Topics: 0
    Replies: 6

    Wiley200;51722 wrote: Adderall is really hard on your adrenals. When your adrenals become depleted your immune system won’t work as well.( leaving your body open to a candida overgrowth) I also took adderall and it stopped working for me too. It whipped my adrenals. If you can live without it, you will be much better off . Adrenal fatigue can also cause a thyroid hormone imbalance.

    It sounds like you need a really good integrative doctor.

    I appreciate your suggestion The thing I want to add though is that adrenal fatigue isn’t really a medical condition. It seems more like its something that marketing came up with to sell a lot of stuff you don’t need for a condition that’s made up. For those cases, its usually an underlying case of depression.
    And if “Adrenal fatigue can also cause a thyroid hormone imbalance.” than it is the cause of hair loss. To visit your doctor would be a better suggestion.

Viewing 6 posts - 1 through 6 (of 6 total)

The topic ‘Candida & hairloss?’ is closed to new replies.